Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 4, 2020, 10:25 PM EDT for New Castle County, Delaware. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 10:25 PM EDT (02:25 UTC)
- Expired
- Aug 4, 2020, 11:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
802
WWUS81 KPHI 050225
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1025 PM EDT Tue Aug 4 2020
DEZ001-MDZ008-012-015-050315-
New Castle-Queen Anne's-Cecil-Kent-
1025 PM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHERN QUEEN ANNE'S...NORTHEASTERN KENT AND SOUTHEASTERN CECIL
COUNTIES...
At 1024 PM EDT, a strong thunderstorm was located over Kennedyville,
or 12 miles southeast of Aberdeen Proving Ground, moving northeast at
40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Middletown, Chestertown, Cecilton, Millington, Betterton, Warwick,
Saint Georges, Sassafras, Mount Pleasant, Green Spring, Bohemias
Mills, Morgnec, Cayots, Massey, Crumpton, Kennedyville, Delaney
Corner, Townsend, Chesapeake City and Galena.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3937 7611 3937 7606 3942 7600 3945 7601
3960 7565 3936 7549 3935 7555 3934 7556
3930 7571 3930 7575 3928 7576 3920 7605
3935 7614
TIME...MOT...LOC 0224Z 242DEG 36KT 3931 7602
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:08 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 4, 10:08 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1008 PM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical Cyclone Isaias is north of New Jersey and will continue
to track into New England this evening. High pressure will begin
to build in from the west later this week as a weak frontal
boundary remains stalled across the Mid-Atlantic.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Tropical Storm Isaias will continue to race to the north across
New England and into southeast Canada this evening and overnight.
There will be a few scattered showers and isolated
thunderstorms this evening into the overnight as a couple of
short wave/vorticity impulses interact with an approaching cold
front and weak pre-frontal surface trough. A few storms have
become strong to severe due to some instability and moderate
shear across the area. However, guidance indicates that these
storms will diminish in intensity through the evening and
overnight before dissipating as instability wanes and the short
wave passes to the northeast.
Winds will continue to diminish through the evening hours,
although a few gusts of 15-20 mph will be possible before
dropping off later this evening.
A warm and muggy night on tap with lows in the 60s. With the
amount of moisture in the area, especially with the heavy rain
from today, any place that clears out some overnight and where
winds become light, patchy fog will be possible, especially
across eastern Pennsylvania and northern New Jersey.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Surface high pressure builds in from the west during the day,
but some shortwave energy will approach from the west as the
base of that trough lifts north of the region. Most of the area
should be dry and sunny, but cannot rule out isolated showers
and thunderstorms in the afternoon across southern areas. Warm
and humid with highs in the 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A fairly typical but overall quieter summer pattern is expected
for the long term forecast. The mean upper level trough over
the east will lift out but the mid Atlantic region will remain
in a fairly moist W/SW flow regime around high pressure ridging
over the western Atlantic. This will result in chances for
scattered showers/storms most days that will be mainly diurnally
driven meaning the best chances will be in the afternoon and
early evening. Temperatures will be around average for this time
of year.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR. Decreasing clouds and lowering winds. Areas of light
fog possible after midnight for the rural locations (medium confid).
Wednesday...VFR conditions expected with some few/sct daytime CU
expected. Winds mostly W to SW at 5 to 10 knots.
Outlook...
Wednesday night through Saturday...Mostly VFR. Scattered
SHRA/TSRA possible each afternoon/evening that would result in
brief sub-VFR conditions at a given terminal. Fog may develop
during the overnight. Winds east to northeast Thursday through
Saturday. LGT/VRB at night. Moderate confidence.
&&
.MARINE...
Tonight...The Tropical Storm Warning has been cancelled and all
of the New Jersey and Delaware Atlantic coastal waters remain
under a Small Craft Advisory due to winds gusting around 25-30
knots this evening, before diminishing overnight. Seas will
remain elevated through the night, but will slowly subside
during the overnight hours.
Wednesday...Lingering 5 foot seas possible in the morning,
otherwise, sub-SCA conditions with SW winds around 10 kt. Ocnl
gusts to 20 kt possible in the afternoon.
Outlook...
Wednesday night through Saturday...Sub-advisory winds/seas
expected through the period. Chances of showers/storms through
the period, especially in the afternoon/evening hours.
Rip Currents...
On Tuesday, impacts from Isaias will increase the rip-current risk
level to high. In addition, high surf is expected. A rip
current risk statement and high surf advisory are in effect for
this period, so in conclusion Tuesday will not be a good day to
be at the beach.
The rip current risk will likely remain elevated on Wednesday.
&&
.HYDROLOGY...
Between 3 and 6 inches of rain, with localized amounts of 8 to 9
inches, have fallen across much of southeast Pennsylvania,
western New Jersey, and Delmarva. Flooding continues across
these areas. Please refer to any Flood Warnings for details.
&&
.TIDES/COASTAL FLOODING...
The potential for tidal flooding on the upper eastern shore of
Chesapeake Bay has come to an end. We have discontinued the
Coastal Flood Advisory there.
The fresh water flowing into the tidal Delaware River will keep
water levels elevated overnight. As a result, we will maintain
the Coastal Flood Advisory there.
It looks like there could be a little additional minor flooding
on Barnegat Bay overnight with the light southerly wind. We
have issued another Coastal Flood Statement for that area.
Otherwise, our remaining tidal areas are not expected to
receive any additional tidal flooding due to Isaias.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia Park
Pennsylvania (Station WNG-704) remains off the air.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 6 AM EDT Wednesday for PAZ070-071-
106.
NJ...High Rip Current Risk until midnight EDT tonight for NJZ014-
024>026.
High Surf Advisory until midnight EDT tonight for NJZ014-
024>026.
Coastal Flood Advisory until 6 AM EDT Wednesday for NJZ017>019.
DE...High Rip Current Risk until midnight EDT tonight for DEZ004.
High Surf Advisory until midnight EDT tonight for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 7 AM EDT Wednesday for ANZ450>455.
&&
Synopsis...MPS
Near Term...MPS/Robertson
Short Term...MPS
Long Term...MPS
Aviation...MPS/O'Hara
Marine...MPS/Robertson
Hydrology...WFO PHI
Tides/Coastal Flooding...WFO PHI
Equipment...WFO PHIHazardous weather outlook, Aug 4, 10:05 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1005 PM EDT Tue Aug 4 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015-016- 020>023-027-PAZ054-055-060>062-101>105-060215- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks- 1005 PM EDT Tue Aug 4 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ017>019-PAZ070-071-106-060215- Gloucester-Camden-Northwestern Burlington-Delaware-Philadelphia- Lower Bucks- 1005 PM EDT Tue Aug 4 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-060215- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1005 PM EDT Tue Aug 4 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-060215- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1005 PM EDT Tue Aug 4 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 9:00 PM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 900 PM EDT Tue Aug 4 2020 DEZ002-003-050130- Inland Sussex-Kent- 900 PM EDT Tue Aug 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX AND SOUTHERN KENT COUNTIES... At 900 PM EDT, a strong thunderstorm was located over Harrington, or 17 miles south of Dover, moving east at 30 mph. Wind gusts up to 40 mph are possible with this storm. Locations impacted include... Milford, Harrington, Lewes, Ellendale, Bowers, Big Stone Beach, Andrewsville, Felton, Greenwood, Frederica, Houston, Farmington and Riverview. LAT...LON 3899 7566 3907 7535 3879 7516 3879 7568 TIME...MOT...LOC 0100Z 260DEG 25KT 3892 7558 NC
Special weather statement, Aug 4, 9:06 PM EDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 906 PM EDT Tue Aug 4 2020 NJZ001-007>009-PAZ055-062-050145- Morris-Hunterdon-Sussex-Warren-Monroe-Northampton- 906 PM EDT Tue Aug 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS... NORTHEASTERN HUNTERDON...SOUTHERN SUSSEX...WARREN...SOUTHEASTERN MONROE AND NORTHEASTERN NORTHAMPTON COUNTIES... At 906 PM EDT, a strong thunderstorm was located over Saylorsburg, or 14 miles north of Easton, moving east at 35 mph. Wind gusts up to 40 mph are possible with this storm. Locations impacted include... Hopatcong, East Stroudsburg, Hackettstown, Washington, Blairstown, Bangor, Stanhope, Pen Argyl, Netcong, Wind Gap, Belvidere, Harmony, Oxford, Hope, Glen Gardner, Belfast, Hampton, Tatamy, East Bangor and Califon. This includes the following highways... Interstate 80 in Pennsylvania between mile markers 305 and 314. Interstate 80 in New Jersey between mile markers 0 and 27. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4077 7546 4102 7541 4099 7467 4068 7475 TIME...MOT...LOC 0106Z 271DEG 31KT 4088 7532 NC
Local storm report, Aug 4, 10:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1021 PM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD 1 NE CLAYMONT 39.81N 75.44W
08/04/2020 NEW CASTLE DE DEPT OF HIGHWAYS
FLOODING ON EXIT 5 RAMP OF INTERSTATE 495 TO
NAAMANS ROAD. TIME BASED ON DISPATCH REPORT.
&&
CMSLocal storm report, Aug 4, 10:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 PM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLOOD WEST EASTON 40.67N 75.24W
08/04/2020 NORTHAMPTON PA DEPT OF HIGHWAYS
FLOODING NEAR THE INTERSECTION OF IRON
STREET AND GLENDON HILL ROAD. LANE
RESTRICTIONS REQUIRED. TIME BASED ON
DISPATCH REPORT.
&&
CMSLocal storm report, Aug 4, 10:24 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 PM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM TROPICAL STORM 1 N BETHANY BEACH 38.56N 75.06W
08/04/2020 SUSSEX DE DEPT OF HIGHWAYS
WIRES DOWN ON ON STATE ROUTE 1 NEAR FRED
HUDSON ROAD. TIME BASED ON DISPATCH REPORT.
&&
CMSSpecial weather statement, Aug 4, 10:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1025 PM EDT Tue Aug 4 2020
DEZ001-MDZ008-012-015-050315-
New Castle-Queen Anne's-Cecil-Kent-
1025 PM EDT Tue Aug 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEW CASTLE...
NORTHERN QUEEN ANNE'S...NORTHEASTERN KENT AND SOUTHEASTERN CECIL
COUNTIES...
At 1024 PM EDT, a strong thunderstorm was located over Kennedyville,
or 12 miles southeast of Aberdeen Proving Ground, moving northeast at
40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Middletown, Chestertown, Cecilton, Millington, Betterton, Warwick,
Saint Georges, Sassafras, Mount Pleasant, Green Spring, Bohemias
Mills, Morgnec, Cayots, Massey, Crumpton, Kennedyville, Delaney
Corner, Townsend, Chesapeake City and Galena.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3937 7611 3937 7606 3942 7600 3945 7601
3960 7565 3936 7549 3935 7555 3934 7556
3930 7571 3930 7575 3928 7576 3920 7605
3935 7614
TIME...MOT...LOC 0224Z 242DEG 36KT 3931 7602
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:06 PM EDT | Special Weather Statement | PHI | Warren | 39 min |
| Aug 4, 10:04 PM EDT | Coastal Flood Statement | PHI | Ocean | 8 hr |
| Aug 4, 11:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Aug 4, 8:22 PM EDT | Areal Flood Warning | PHI | Carbon | 9 hr |
| Aug 4, 10:10 PM EDT | River Flood Warning | PHI | Lehigh | 11 hr |
| Aug 4, 8:21 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 39 min |
| Aug 4, 9:00 PM EDT | Special Weather Statement | PHI | Kent | 30 min |
| Aug 4, 8:03 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 42 min |
Nearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.